Dynamics in a kinetic model of oriented particles with phase transition

Amic Frouvelle †Institut de Math´ematiques de Toulouse Jian-Guo Liu Duke University

Analysis of PDEs mathscidoc:1702.03049

SIAM Journal on Mathematical Analysis, 44, (2), 791-826, 2012.2
Motivated by a phenomenon of phase transition in a model of alignment of self-propelled particles, we obtain a kinetic mean-field equation which is nothing else than the Doi equation (also called Smoluchowski equation) with dipolar potential. In a self-contained article, using only basic tools, we analyze the dynamics of this equation in any dimension. We first prove global well-posedness of this equation, starting with an initial condition in any Sobolev space. We then compute all possible steady-states. There is a threshold for the noise parameter: over this threshold, the only equilibrium is the uniform distribution, and under this threshold, there is also a family of non-isotropic equilibria. We give a rigorous prove of convergence of the solution to a steady-state as time goes to infinity. In particular we show that in the supercritical case, the only initial conditions leading to the uniform distribution in large time are those with vanishing momentum. For any positive value of the noise parameter, and any initial condition, we give rates of convergence towards equilibrium, exponentially for both supercritical and subcritical cases and algebraically for the critical case.
Smoluchowski equation, nonlinear Fokker–Planck equation, dipolar potential, phase transition, LaSalle invariance principle, steady states, spontaneous symmetry breaking, Onsager's phase transition
[ Download ] [ 2017-02-08 22:50:12 uploaded by jianguo ] [ 418 downloads ] [ 0 comments ]
  title={Dynamics in a kinetic model of oriented particles with phase transition},
  author={Amic Frouvelle, and Jian-Guo Liu},
  booktitle={SIAM Journal on Mathematical Analysis},
Amic Frouvelle, and Jian-Guo Liu. Dynamics in a kinetic model of oriented particles with phase transition. 2012. Vol. 44. In SIAM Journal on Mathematical Analysis. pp.791-826. http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20170208225012302666329.
Please log in for comment!
Contact us: office-iccm@tsinghua.edu.cn | Copyright Reserved